MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 10X79; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 10X79; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-03785, and 0001825034-2020-03787.D11 medical devices: vanguard cr ilok fem-rt 70 catalog#: 183012 lot#: j6759703, series a pat thn 34 3 peg catalog#: 184786 lot#: 911160, biomet cc i-beam tray 79mm catalog#: 141225 lot#: j6758277.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a right knee manipulation under anesthesia approximately three months post-implantation due to arthrofibrosis and stiffness.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
It was reported 70 year old male participating in clinical study, underwent primary right unilateral tka on 01 (b)(6) 2020 and subsequently was experiencing stiffness of joint due to arthrofibrosis.A mua (manipulation under anesthesia) was performed on (b)(6) 2020.Arthrofibrosis is defined as the development of fibrous tissue or scar tissue in a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from not only surgical implantation of new joint, but also previous injuries to the joint, or surgical procedures.As joint trauma, injury or surgical procedures increase the risk for development of these fibrosis or scar tissue formation, thus causing contracture of the tissue.This results in the patient having increase symptoms of pain, limp, weakness, swelling, and inability to have full range of motion.Symptoms can depend on the location of the arthrofibrosis tissue.If this develops, conservative measures would be attempted first, such as mua or therapy.If conservative measures fail, surgical intervention could become necessary to remove the fibrous tissue causing the problems.It was reported the patient underwent manipulation of the joint.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty?: a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.Patient had increase risk for developing scar tissue due to the recent surgical procedure.Patient remains implanted to date.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VNGD ANT STBLZD BRG 10X79
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10678624
Report Number0001825034-2020-03786
Device Sequence Number2757579
Product Code JWH
UDI-Device Identifier00880304437159
UDI-Public(01)00880304437159(17)241217(10)148240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberN/A
Device Catalogue Number189100
Device Lot Number148240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight86